Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

August 11, 20166 counties in Wisconsin

NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 6:04 AM CDT for 6 counties in Wisconsin. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 6:04 AM CDT (11:04 UTC)
Expired
Aug 11, 2016, 8:00 AM CDT
In force
116 min
Issued by
NWS Twin Cities, MN

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 135 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS83 KMPX 111104
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT THU AUG 11 2016
 
WIZ015-016-025>028-111300-
RUSK-PEPIN-DUNN-EAU CLAIRE-BARRON-CHIPPEWA-
604 AM CDT THU AUG 11 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED OVER
PORTIONS OF WEST CENTRAL WISCONSIN THROUGH 800 AM CDT...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

RUSK...PEPIN...DUNN...EAU CLAIRE...BARRON...CHIPPEWA...

AT 603 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OCCURRING OVER MUCH OF WEST CENTRAL WISCONSIN WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...RICE LAKE...LADYSMITH...CHIPPEWA FALLS...
ALTOONA...LAKE HALLIE...STANLEY...BLOOMER...BARRON...
LAKE WISSOTA AND CHETEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 32 AND 86.
 U.S. HIGHWAY 53 BETWEEN MILE MARKERS 86 AND 152.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4537 9092 4460 9092 4460 9200 4453 9205
      4454 9217 4458 9213 4564 9216 4564 9068
      4538 9068
TIME...MOT...LOC 1103Z 180DEG 0KT 4510 9139 
$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:57 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 11, 3:57 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
357 AM CDT THU AUG 11 2016

.SHORT TERM...(Today and tonight)
Issued at 4 AM CDT Thu Aug 11 2016

The short term concerns remain hydro...and severe weather threat
through tonight.

Water vapor/IR imagery has secondary complex merging with last
evening convection producing mainly heavy rain and gusty winds.
Severe threat looks isolated for the morning.  Dual pol storm total
showing wide swath of 2-8 inches of rain over much of the cwa.
Initial area developed along the outflow boundary from yesterdays
convection and merged with the incoming short wave trough. This
resulted in the heavier totals to develop out toward Kandiyohi and
Renville counties were totals ranged 6-8 inches.

Redevelopment of afternoon convection looks to fire mainly south of
the previous heavy rain area...more into south central Minnesota. We
did see the outflow boundary drop to the MN/IA border and will
remain the focus for tonights heavy rain threat.  Most HIRES Cams
are showing next wave to focus over southern Minnesota tonight. We
will see high rainfall rates once again...but it appears this system
will be fairly progressive...exiting the area mainly after 06z. We
will maintain the morning flash flood watch and expand to include
most of the cwa and expire the northern portion at 15z. We will
continue the watch to the south and east through about 06z Fri.
Severe threat will exist into the evening as well...with damaging
winds...hail and torrential rain the main threats.

.LONG TERM...(Friday through Wednesday)
Issued at 4 AM CDT Thu Aug 11 2016

The long term still looks to bring benign and cooler weather
through the weekend, and then spotty precip chances with near to
above normal temperatures for next week.

In the wake of the cold front, Friday will bring cooler northwest
flow and overall dry conditions, expect for possibly a few
lingering showers and thunderstorms over west central Wisconsin.

Northwest flow will then prevail through the weekend as surface
high pressure builds across the Upper Midwest toward the Great
Lakes. This will translate to mostly clear skies, light winds,
and near-normal temperatures for the weekend.

The area of surface high pressure shifts east for next week, which
results in southerly flow becoming re-established. This will yield
a return to above normal temperatures. Meanwhile, fast-moving
westerly flow aloft will bring occasional bouts of showers and
thunderstorms. Therefore much of the extended forecast period will
be littered with 20-30 percent chances for precipitation...and
refined closer in time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016

Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.

KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.

/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.

MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
     047>070-073>076.

&&

SHORT TERM...DWE
LONG TERM...LS
AVIATION...DWE
Hazardous weather outlook, Aug 11, 4:36 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 AM CDT THU AUG 11 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
120945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
436 AM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ONGOING THIS MORNING WILL GRADUALLY MOVE OFF AND
WEAKEN...BUT RE-DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING.
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE
PRIMARY THREAT. A FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR MUCH OF THE OUTLOOK AREA. A FEW STORMS COULD ALSO BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER
SOUTHERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OCCASIONAL LOW CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR
NEXT WEEK. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

In the hours before

Local storm report, Aug 11, 5:25 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     FLOOD            WILLMAR                 45.12N 95.05W
08/11/2016                   KANDIYOHI          MN   LAW ENFORCEMENT

            2 SEPARATE WALL COLLAPSES, ONE IN NW WILLMAR
            AND ANOTHER IN SW WILLMAR, DUE TO FLOODING.

&&

JPC
Local storm report, Aug 11, 5:36 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 AM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     FLOOD            OLIVIA                  44.78N 95.00W
08/11/2016                   RENVILLE           MN   LAW ENFORCEMENT

            MULTIPLE IMPASSABLE ROADS THROUGHOUT THE
            CITY OF OLIVIA.

&&

JPC
Local storm report, Aug 11, 5:37 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 AM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     FLOOD            MORTON                  44.56N 94.98W
08/11/2016                   RENVILLE           MN   LAW ENFORCEMENT

            ONE REPORT OF A WALL COLLAPSE DUE TO
            FLOODING.

&&

JPC
Special weather statement, Aug 11, 5:41 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CDT THU AUG 11 2016

MNZ078-WIZ024>026-111145-
GOODHUE-PEPIN-DUNN-PIERCE-
541 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOODHUE...
SOUTHWESTERN DUNN...PEPIN AND PIERCE COUNTIES THROUGH 645 AM CDT...

AT 540 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MIESVILLE TO RENOVA. MOVEMENT WAS
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RED WING...ELLSWORTH...PINE ISLAND...ZUMBROTA...DURAND...GOODHUE...
PEPIN...ELMWOOD...EAU GALLE...WELCH...PLUM CITY AND BAY CITY.

THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 101.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4475 9270 4482 9183 4460 9185 4460 9200
      4458 9203 4447 9206 4441 9209 4445 9224
      4445 9243 4437 9243 4436 9255 4420 9255
      4420 9276 4421 9276
TIME...MOT...LOC 1040Z 278DEG 35KT 4462 9275 4372 9276

JPC
Local storm report, Aug 11, 5:49 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HEAVY RAIN       2 E ST. LOUIS PARK      44.95N 93.33W
08/11/2016  M2.65 INCH       HENNEPIN           MN   MESONET

            MESONET STATION ST. LOUIS PARK 1 E /E3700/.

0535 AM     HEAVY RAIN       1 NW SHAKOPEE           44.78N 93.49W
08/11/2016  M3.58 INCH       SCOTT              MN   MESONET

            MESONET STATION SHAKOPEE 1 NW /AP074/.

0534 AM     HEAVY RAIN       1 W FRENCH LAKE         45.20N 94.20W
08/11/2016  M3.90 INCH       WRIGHT             MN   MESONET

            MESONET STATION FRENCH LAKE /E6789/.

0534 AM     HEAVY RAIN       3 SSE BIG LAKE          45.30N 93.73W
08/11/2016  M3.26 INCH       WRIGHT             MN   MESONET

            MESONET STATION BIG LAKE 2 SSE /E3093/.

0534 AM     HEAVY RAIN       2 SW PRIOR LAKE         44.71N 93.46W
08/11/2016  M3.09 INCH       SCOTT              MN   MESONET

            MESONET STATION PRIOR LAKE 2 WSW /C1248/.

0532 AM     HEAVY RAIN       1 NNW ZUMBROTA          44.30N 92.68W
08/11/2016  M3.08 INCH       GOODHUE            MN   MESONET

            MESONET STATION ZUMBROTA /D8463/.

0531 AM     HEAVY RAIN       2 SE EAGAN              44.79N 93.13W
08/11/2016  M3.04 INCH       DAKOTA             MN   MESONET

            MESONET STATION EAGAN 2 SE /AU778/.

0530 AM     HEAVY RAIN       5 S MADISON             44.94N 96.19W
08/11/2016  M3.36 INCH       LAC QUI PARLE      MN   MESONET

            MESONET STATION MADISON 5 S (W BRCH LAC QUI
            PARLE R) /WSDM5/.

0530 AM     HEAVY RAIN       1 WNW WANAMINGO         44.31N 92.81W
08/11/2016  M3.75 INCH       GOODHUE            MN   MESONET

            MESONET STATION WANAMINGO (ZUMBRO R N FK)
            /WGOM5/.

0530 AM     HEAVY RAIN       5 S EDEN VALLEY         45.25N 94.55W
08/11/2016  M4.49 INCH       MEEKER             MN   MESONET

            MESONET STATION MANANNAH (CROW R N FK)
            /MNHM5/.

0530 AM     HEAVY RAIN       1 NNE MAYER             44.90N 93.88W
08/11/2016  M4.88 INCH       CARVER             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MAYER (CROW R S FK)
            /MAYM5/.

0530 AM     HEAVY RAIN       GLENCOE                 44.77N 94.15W
08/11/2016  M3.90 INCH       MCLEOD             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLENCOE 3 E (BUFFALO
            CRK) /GLNM5/.

0530 AM     HEAVY RAIN       2 NW SWANVILLE          45.93N 94.67W
08/11/2016  M5.63 INCH       TODD               MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION COSMOS 1 E (CROW R S
            FK) /COSM5/.

0530 AM     HEAVY RAIN       1 S MONTEVIDEO          44.94N 95.72W
08/11/2016  M4.04 INCH       CHIPPEWA           MN   MESONET

            MESONET STATION MONTEVIDEO 1 S /AR450/.

0526 AM     HEAVY RAIN       2 WSW VICTORIA          44.86N 93.69W
08/11/2016  M3.32 INCH       CARVER             MN   MESONET

            MESONET STATION VICTORIA 1 WSW /E2706/.

0526 AM     HEAVY RAIN       1 SSW THE LAKE MINNETON 44.92N 93.47W
08/11/2016  M3.29 INCH       HENNEPIN           MN   MESONET

            MESONET STATION MINNETONKA /C5102/.

0511 AM     HEAVY RAIN       3 S LITCHFIELD          45.07N 94.53W
08/11/2016  M3.34 INCH       MEEKER             MN   MESONET

            MESONET STATION LITCHFIELD 3 S /LFSM5/.

0508 AM     HEAVY RAIN       1 NE MORA               45.89N 93.27W
08/11/2016  M3.01 INCH       KANABEC            MN   MESONET

            MESONET STATION MORA 1 ENE /JMRM5/.

0500 AM     HEAVY RAIN       OWATONNA                44.08N 93.23W
08/11/2016  M3.95 INCH       STEELE             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION OWATONNA (STRAIGHT R)
            /OWTM5/.

0500 AM     HEAVY RAIN       2 SW MONTEVIDEO         44.93N 95.75W
08/11/2016  M3.84 INCH       LAC QUI PARLE      MN   MESONET

            MESONET STATION MONTEVIDEO 2 SW (MINN R)
            /MVOM5/.

0500 AM     HEAVY RAIN       4 WNW WATSON            45.03N 95.87W
08/11/2016  M4.76 INCH       CHIPPEWA           MN   MESONET

            MESONET STATION LAQ QUI PARLE DAM (MINN R)
            /LQRM5/.

0500 AM     HEAVY RAIN       2 S RED WING            44.55N 92.60W
08/11/2016  M3.16 INCH       GOODHUE            MN   MESONET

            MESONET STATION RED WING 2 S /D6658/.

0445 AM     HEAVY RAIN       3 SSW MAYNARD           44.87N 95.48W
08/11/2016  M3.76 INCH       RENVILLE           MN   MESONET

            MESONET STATION MAYNARD (HAWK CRK) /MRDM5/.

0445 AM     HEAVY RAIN       WATERTOWN               44.97N 93.85W
08/11/2016  M3.76 INCH       CARVER             MN   COCORAHS

            COCORAHS STATION WATERTOWN /MN-CV-8/.

0445 AM     HEAVY RAIN       1 SE HUTCHINSON         44.88N 94.36W
08/11/2016  M6.33 INCH       MCLEOD             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION HUTCHINSON (CROW R. S
            FK) /HCNM5/.

0445 AM     HEAVY RAIN       4 WSW SACRED HEART      44.76N 95.43W
08/11/2016  M3.72 INCH       RENVILLE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRANITE FALLS (HAWK
            CRK) /HAWM5/.

0445 AM     HEAVY RAIN       3 ENE NORTH REDWOOD     44.58N 95.05W
08/11/2016  M4.26 INCH       RENVILLE           MN   MESONET

            MESONET STATION BEAVER FALLS (BEAVER CRK)
            /BVFM5/.

0445 AM     HEAVY RAIN       8 S BENSON              45.20N 95.61W
08/11/2016  M3.75 INCH       SWIFT              MN   MESONET

            MESONET STATION BENSON (SHAKOPEE CRK)
            /BNNM5/.

0445 AM     HEAVY RAIN       1 NNW ARLINGTON         44.62N 94.09W
08/11/2016  M4.53 INCH       SIBLEY             MN   MESONET

            MESONET STATION ARLINGTON (HIGH ISLAND CRK)
            /ARLM5/.

0436 AM     HEAVY RAIN       7 SE ONAMIA             45.99N 93.57W
08/11/2016  M3.32 INCH       MILLE LACS         MN   MESONET

            MESONET STATION ONAMIA 7 SE /TS376/.

0430 AM     HEAVY RAIN       3 S DAWSON              44.88N 96.05W
08/11/2016  M3.00 INCH       LAC QUI PARLE      MN   MESONET

            MESONET STATION PROVIDENCE (LAC QUI PARLE R)
            /PVRM5/.

0430 AM     HEAVY RAIN       1 SW MORTON             44.55N 95.00W
08/11/2016  M4.47 INCH       RENVILLE           MN   MESONET

            MESONET STATION MORTON (MINNESOTA R)
            /MTNM5/.

&&

MARGRAF
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Aug 11, 6:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT THU AUG 11 2016

WIZ015-016-025>028-111300-
RUSK-PEPIN-DUNN-EAU CLAIRE-BARRON-CHIPPEWA-
604 AM CDT THU AUG 11 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED OVER
PORTIONS OF WEST CENTRAL WISCONSIN THROUGH 800 AM CDT...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

RUSK...PEPIN...DUNN...EAU CLAIRE...BARRON...CHIPPEWA...

AT 603 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OCCURRING OVER MUCH OF WEST CENTRAL WISCONSIN WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...RICE LAKE...LADYSMITH...CHIPPEWA FALLS...
ALTOONA...LAKE HALLIE...STANLEY...BLOOMER...BARRON...
LAKE WISSOTA AND CHETEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 32 AND 86.
 U.S. HIGHWAY 53 BETWEEN MILE MARKERS 86 AND 152.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4537 9092 4460 9092 4460 9200 4453 9205
      4454 9217 4458 9213 4564 9216 4564 9068
      4538 9068
TIME...MOT...LOC 1103Z 180DEG 0KT 4510 9139

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:03 PM CDTFlash Flood WarningMPXKandiyohi, Meeker3 hr
Aug 10, 7:18 PM CDTSpecial Weather StatementMPXChippewa, Swift42 min
Aug 10, 7:37 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington83 min
Aug 10, 7:53 PM CDTFlash Flood WarningMPXCarver, Hennepin, McLeod, Wright3 hr
Aug 10, 8:08 PM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey, Washington3 hr
Aug 10, 8:11 PM CDTFlash Flood WarningMPXKandiyohi, Meeker, Renville3 hr
Aug 10, 8:44 PM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Scott, Washington3 hr
Aug 10, 10:11 PM CDTAreal Flood WarningMPXKandiyohi12 hr
Aug 10, 11:05 PM CDTSpecial Weather StatementMPXNicollet, Redwood, Sibley85 min
Aug 11, 12:40 AM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Renville, Yellow Medicine65 min
Aug 11, 12:49 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan41 min
Aug 11, 1:03 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens, Todd57 min
Aug 11, 1:53 AM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine52 min
Aug 11, 2:07 AM CDTFlash Flood WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine4 hr
Aug 11, 2:28 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan47 min
Aug 11, 2:42 AM CDTSpecial Weather StatementMPXBrown, Redwood, Renville63 min
Aug 11, 3:03 AM CDTAreal Flood WarningMPXDouglas, Pope, Stevens110 min
Aug 11, 3:31 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Martin, Nicollet, Sibley, Watonwan59 min
Aug 11, 4:25 AM CDTSpecial Weather StatementMPXFaribault, Freeborn, Le Sueur, Rice, Steele, Waseca65 min
Aug 11, 5:41 AM CDTSpecial Weather StatementMPXGoodhue64 min
Aug 11, 3:18 PM CDTRiver Flood WarningMPXGoodhue43 hr
Aug 10, 7:12 PM CDTSpecial Weather StatementMPXPolk63 min
Aug 10, 9:29 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce, Saint Croix46 min
Aug 11, 7:39 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire66 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.